SSRI's and weight gain

  1. Moderator
    David Dunn's Avatar

    SSRI's and weight gain


    @mr.cooper69 and those with experience as well.

    Is this a mechanism of metabolism alteration or seretonin induced carbohydrate cravings and/or insulin/glucose management/processing?

    Does the old adage - calories in and calories out - still rule the process.

    In the past I had a doctor tell me that "it's the fork and not the medication" that is causing the weight gain (granted - the calorie intake was out of control).

    As an otherwise healthy self controlled individual can you avoid weight gain by simply sticking to the basics of calories in and calories out to avoid weight gain.

    FYI - not currently prescribed any SSRI.

    Just for reference: Weight Gain and Antidepressants (Including SSRIs)
    I have no enemies. My friends intensely despise me.

  2. AnabolicMinds Site Rep
    Driven2lift's Avatar

    I am losing weight just fine while on mine, as something to contribute and note here.
    PEScience Representative; Use the code Driven for 30% off at pescience.com
    •   
       

  3. Moderator
    David Dunn's Avatar

    Quote Originally Posted by Driven2lift View Post
    I am losing weight just fine while on mine, as something to contribute and note here.
    The reports make it sounds inevitable but these are likely untrained and poor nutrition subjects.

    What are you using and how much?

    Sexual sides (Ejaculation/ED)?
    I have no enemies. My friends intensely despise me.
  4. AnabolicMinds Site Rep
    Driven2lift's Avatar

    I am on escitalopram 10mg, have been a while now.

    Zero sexual sides for me, I would say that is unchanged.

    Initial weight gain was the depression and my own poor dietary choices and not the meds. Its coming off now just fine.
    PEScience Representative; Use the code Driven for 30% off at pescience.com

  5. Quote Originally Posted by Driven2lift View Post
    I am on escitalopram 10mg, have been a while now.

    Zero sexual sides for me, I would say that is unchanged.

    Initial weight gain was the depression and my own poor dietary choices and not the meds. Its coming off now just fine.
    I'm on the same
    •   
       

  6. AnabolicMinds Site Rep
    Driven2lift's Avatar

    It's a low dose, I started even lower, but the difference at 10mg was life changing.

    Worth it, for someone in need.
    PEScience Representative; Use the code Driven for 30% off at pescience.com
  7. Moderator
    David Dunn's Avatar

    Bump for more user feedback on SSRI.

    Please also share any improved (I understand they can delay ejaculation which could be good for some) or decreased sexual performance (some cannot ejaculate and some get ED) or any other issues you may have experienced.

    Thanks
    I have no enemies. My friends intensely despise me.

  8. One medication I was on for OCD was afranil. Worked really well but I could not get an erection easily and it was almost impossible to ejaculate so I had to stop. Now I'm just on Lexapro which for me isn't giving me any sexual side effects. I was told out of all antidepressants Lexapro is known for having the least amount of side effects. It does have a bit of a stimmy effect if you're very in tune with your body so many people choose to take it in the morning. I'm on a higher dose though to treat my OCD. People taking lower doses might not notice the stim affect

  9. I couldnt loose weight for anything on Luvox or zoloft even on a contest prep diet with 2 hours of cardio.. no joke. It was horrible.

    I can't take SSRIs, the decrease libido and all is to much for me.. id rather have OCD.

  10. Quote Originally Posted by JeremyNG25 View Post
    One medication I was on for OCD was afranil. Worked really well but I could not get an erection easily and it was almost impossible to ejaculate so I had to stop. Now I'm just on Lexapro which for me isn't giving me any sexual side effects. I was told out of all antidepressants Lexapro is known for having the least amount of side effects. It does have a bit of a stimmy effect if you're very in tune with your body so many people choose to take it in the morning. I'm on a higher dose though to treat my OCD. People taking lower doses might not notice the stim affect
    You are talking about Anafranil, or Clomipramine. I tried that.. it slowed my GI tract down so much where I was constantly bloated and distended and not pooping. Known side effect though.

  11. The meds I've tried: wellbutrin, citalopram, zoloft, prozac, effexor. Not all are ssri's but they didn't seem to cause any weight spikes. The medication I did go on that really messed me up was remeron, caused an unending need to eat and no healthy craving. I gained at least ten pounds in 6 weeks...

  12. Quote Originally Posted by Area1255x View Post
    They tend to suppress appetite so on that front they may promote weight loss, but long-term the metabolic effects are not too good. Mainly with higher doses as they start to increase prolactin.
    Appetite is definitely medication dependent, even if they are all ssris. Metabolic issues can compound the issue, and almost every antidepressant lists both weight loss and weight gain as possible side effects. Also, everyone may have a slightly different reaction as well which is one reason why there are so many

  13. Idk if anyone has read this or not, in September I was around 255, I stopped all my anti depressants 9/1. I've been hovering around 223 the past few weeks. Diet has not really changed between on and off meds so i truly believe that the meds were causing weight issues. Both increasing and not allowing a weight loss as I'd drop down to black coffee all day at work, and small meal for dinner and my weight wouldn't change. I also tried eating every couple hours and it wouldn't change.
  •   

      
     

Similar Forum Threads

  1. Anti-depressants and weight gain
    By custom in forum Supplements
    Replies: 34
    Last Post: 06-03-2014, 05:33 PM
  2. Digestive enzymes and weight gain (please read)
    By Mach .78 in forum Supplements
    Replies: 10
    Last Post: 04-12-2006, 07:48 PM
  3. Testosterone Defficiency and Weight Gain
    By bigred869 in forum Bulking
    Replies: 3
    Last Post: 04-10-2006, 09:33 PM
  4. SD and weight gain.
    By Jim Mills in forum Anabolics
    Replies: 7
    Last Post: 06-22-2005, 11:27 AM
  5. cardio and weight gain?
    By BLANE in forum Weight Loss
    Replies: 5
    Last Post: 02-25-2005, 12:00 AM
Log in
Log in